Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 139, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 3:46 PM CDT for Rutherford County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 21, 2008, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Rutherford County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 21, 3:39 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT SAT JUN 21 2008 .DISCUSSION...A SURFACE BOUNDARY WAS CROSSING MID TN THIS AFTERNOON...AS SEEN BY DEMARCATION ON SATELLITE AND RADAR...WITH SCATTERED MARGINAL SEVERE STORMS EAST OF THE BOUNDARY. THIS FEATURE ALONG WITH WEAK UPPER SUPPORT WILL CONTINUE EASTWARD THIS EVENING. ANOTHER WEAK FEATURE NOTED FROM NORTH IN BACK ACROSS THE ST LOUIS AREA WILL SWING DOWN OUR WAY LATER TONIGHT. IT APPEARS THE ATMOSPHERE WILL BE DRIER AND MORE STABLE THEN. SO...WE WILL RANGE TONIGHT/S POPS FROM 30 EAST TO 10 WEST...EXPECTING MOST OF THE ACTIVITY DURING THE EVENING HOURS. SOME ISOLATED MARGINAL SEVERE WX STILL POSSIBLE UNTIL DARK...WITH LARGE HAIL AND BRIEF LOCALIZED WIND GUSTS TO 60 MPH BEING THE MAIN CONCERNS. THROUGH THE NEXT COUPLE OF DAYS...MORE SHORTWAVE FEATURES WILL ROTATE AROUND THE BASE OF THE EASTERN U.S. TROUGH. THESE FEATURES WILL PRODUCE AT LEAST SLIGHT RAIN CHANCES. THE MOST SIGNIFICANT FEATURE IS EXPECTED ON MONDAY...TO BE FOLLOWED BY A BRIEF SHOT OF SLIGHTLY COOLER AND DRIER AIR. POPS ON MONDAY WILL RANGE FROM 20 SOUTHWEST TO 40 NORTHEAST. ISOLATED SEVERE STORMS CANNOT BE RULED OUT ANY TIME LATE SUNDAY THROUGH MONDAY WITH STEEPENING APSE RATES. FORECAST SOUNDINGS SUGGEST CAPES NEAR 1500, LI VALUES TO -5 AND TOTALS OVER 50 ON MONDAY. LATER MONDAY THROUGH TUESDAY TIME PERIOD APPEARS DRY AND A LITTLE COOLER. IN THE REST OF THE EXTENDED FORECAST...EASTERN TROUGH APPEARS TO LIFT. RISING HEIGHTS AND RETURN TO A BERMUDA HIGH PATTERN WILL MEAN WARMER TEMPS. MODELS SHOW A SERIES OF DISTURBANCES CROSSING THE REGION. THIS WILL MEAN ON AND OFF CHANCES FOR SHOWERS AND STORMS. NO MAJOR SURFACE FEATURES NOTED AT THIS TIME...SO POPS WILL BE AROUND 20 PERCENT...FOR MAINLY DIURNALLY DRIVEN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 86 64 84 / 20 20 20 30 CLARKSVILLE 62 84 61 82 / 10 20 20 20 CROSSVILLE 57 81 60 79 / 30 20 20 40 COLUMBIA 61 87 64 85 / 20 10 20 20 LAWRENCEBURG 62 87 63 85 / 10 10 20 20 WAVERLY 61 85 62 84 / 10 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT SAT JUN 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 532 AM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE, ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER, SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
In the hours before
Local storm report, Jun 21, 3:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 S MURFREESBORO 35.80N 86.39W
06/21/2008 E0.88 INCH RUTHERFORD TN NWS EMPLOYEE
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 22 min |
| Jun 21, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 29 min |
| Jun 21, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 21, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 21, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.